Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 228, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 18, 2015, 10:42 AM CDT for Butler County, Chase County, Marion County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2015, 10:42 AM CDT (15:42 UTC)
- Expired
- Sep 18, 2015, 11:02 AM CDT
- In force
- 20 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
555
WUUS53 KICT 181542
SVRICT
KSC015-017-115-181615-
/O.NEW.KICT.SV.W.0228.150918T1542Z-150918T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1042 AM CDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 1115 AM CDT
* AT 1041 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR
12 MILES SOUTHEAST OF PEABODY...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE...BURNS...MATFIELD GREEN...CEDAR POINT AND WONSEVU.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 93 AND 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3793 9695 3806 9709 3845 9681 3813 9643
TIME...MOT...LOC 1541Z 228DEG 41KT 3806 9694
HAIL...1.00IN
WIND...60MPH
$$
RITZMAN2 follow-up statements
957
WWUS53 KICT 181551
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CDT FRI SEP 18 2015
KSC015-017-115-181615-
/O.CON.KICT.SV.W.0228.000000T0000Z-150918T1615Z/
BUTLER KS-CHASE KS-MARION KS-
1051 AM CDT FRI SEP 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTH CENTRAL BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION
COUNTIES...
AT 1050 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR 10
MILES SOUTHEAST OF FLORENCE...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURNS...MATFIELD GREEN...CEDAR POINT AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3793 9695 3809 9699 3845 9681 3813 9643
TIME...MOT...LOC 1550Z 234DEG 48KT 3812 9680
HAIL...1.00IN
WIND...60MPH
$$
RITZMAN627
WWUS53 KICT 181602
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 AM CDT FRI SEP 18 2015
KSC015-017-115-181612-
/O.CAN.KICT.SV.W.0228.000000T0000Z-150918T1615Z/
BUTLER KS-CHASE KS-MARION KS-
1102 AM CDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BUTLER...
SOUTHWESTERN CHASE AND SOUTHEASTERN MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3793 9695 3809 9699 3845 9681 3813 9643
TIME...MOT...LOC 1601Z 228DEG 41KT 3819 9670
$$
RITZMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:03 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 18, 7:03 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 703 AM CDT FRI SEP 18 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 308 AM CDT FRI SEP 18 2015 A UPPER LEVEL WAVE IS MOVING ACROSS THE NORTHERN ROCKIES TOWARDS THE NORTHERN PLAINS. AT THE SURFACE A FRONT BISECTS KANSAS. THIS MORNING SCATTERED THUNDERSTORMS ARE PRESENT ACROSS THE WARM SECTOR OVER SOUTH AND EASTERN KANSAS. BILLINGS WRIGHT && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 308 AM CDT FRI SEP 18 2015 TODAY-TONIGHT: THE MAIN CONCERN IS THE FRONTAL PASSAGE AND ASSOCIATED THUNDERSTORMS. THIS MORNING SCATTERED DEVELOPMENT IS EXPECTED ACROSS SOUTH AND EASTERN KANSAS...IN THE WARM SECTOR. BY AFTERNOON THE MAIN UPPER WAVE WILL APPROACH AND THE SURFACE FRONT WILL BEGIN ITS SOUTHEASTWARD MOTION. HOWEVER...BEFORE THE FRONTAL PUSH...EXPECT SCATTERED STORMS IN THE WARM SECTOR OVER SOUTHEAST KANSAS. STORMS THIS AFTERNOON AND WILL HAVE THE POTENTIAL TO BE SEVERE NEAR AND ALONG THE FRONT. INSTABILITY WILL BE PLENTIFUL...BUT THE HIGHEST SHEAR IS ALONG/NEAR THE FRONT. EXPECT THE FRONT TO MOVE OUT OF THE AREA BY LATE TONIGHT. OTHERWISE SOME LOW CLOUDS BEHIND THE COLD FRONT ARE EXPECTED TO IMPACT PORTIONS OF CENTRAL KANSAS THIS MORNING. THIS MAY KEEP TEMPERATURES COOLER IN CENTRAL KANSAS. HIGHS ELSEWHERE WILL BE IN THE 80S. SATURDAY-SUNDAY: SURFACE HIGH PRESSURE WILL DOMINATE THE FORECAST FOR MUCH OF THE WEEKEND. HIGHS WILL BE IN THE MUCH COOLER 70S ON SATURDAY UNDER MOSTLY CLEAR SKIES. THERE COULD BE A CHANCE FOR SHOWERS/THUNDERSTORMS LATE SATURDAY AS AN UPPER WAVE MOVES ACROSS THE STATE. DO NOT EXPECT THIS TO HAVE WIDESPREAD ACTIVITY DUE TO LIMITED MOISTURE AVAILABILITY. SUNDAY WILL BE SLIGHTLY WARMER AS SOUTHERLY WINDS RETURN. ANOTHER WAVE MOVES ACROSS SUNDAY WHICH COULD CAUSE SHOWERS AND THUNDERSTORMS OVER SOUTHERN KANSAS. BILLINGS WRIGHT .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 308 AM CDT FRI SEP 18 2015 THE MAJORITY OF THE WORKWEEK LOOKS TO BE DRY AND WARMER AS UPPER LEVEL RIDGING MOVES ACROSS THE PLAINS. HIGHS ARE EXPECTED TO WARM INTO THE MID TO UPPER 80S WITH SOUTHERLY WINDS. THE NEXT UPPER LEVEL DISTURBANCE WILL IMPACT THE REGION LATE WEDNESDAY/THURSDAY AS THE UPPER PATTERN FLATTENS OUT IN RESPONSE. WHILE THERE ARE SOME DISCREPANCIES...THE NEXT CHANCE FOR A FRONT AND PRECIPITATION COULD BE DURING THE LATE WEDNESDAY/THURSDAY TIME FRAME. BILLINGS WRIGHT && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 653 AM CDT FRI SEP 18 2015 MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS THIS AFTERNOON AND OVERNIGHT. STRONG COLD FRONT IS CURRENTLY SITUATED FROM SOUTH OF KSLN TO JUST SOUTH OF KGBD. THIS FRONT IS EXPECTED TO PUSH SOUTH TODAY THROUGH THE OVERNIGHT HOURS. AN AREA OF LOWER CLOUDS IS LOCATED JUST NORTH OF THE FORECAST AREA WHERE THE COLD AIR IS STARTING TO FILTER-IN FROM THE NORTHEAST. THIS AREA OF LOWER CIGS WILL SINK SOUTH THIS MORNING AND WILL AFFECT KRSL AND KSLN LATER THIS MORNING. CEILINGS HAVE GENERALLY BEEN VERY CLOSE TO OR JUST ABOVE 3,000FT...BUT WOULDN'T BE SHOCKED TO SEE SOME POCKETS OF MVFR LEVELS. CONFIDENCE IS HIGH THAT WE ARE NOT LOOKING AT IFR CONDITIONS. ISO-SCT STORMS ARE EXPECTED TO CONTINUE THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST KS IN AN AREA OF MID LEVEL MOISTURE TRANSPORT. KICT AND KCNU WILL BE THE MOST LIKELY TAF SITES AFFECTED THIS MORNING. STORMS WILL DEVELOP THIS AFTERNOON AND EVENING ALONG THE COLD FRONT AS IT SAGS SOUTH. THESE STORMS SHOULD DEVELOP ALONG OR JUST SOUTHEAST OF THE KS TURNPIKE. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 55 75 56 / 30 30 10 10 HUTCHINSON 87 53 75 54 / 20 10 10 10 NEWTON 86 53 72 53 / 30 20 0 10 ELDORADO 88 54 74 54 / 50 50 10 10 WINFIELD-KWLD 89 56 75 56 / 50 60 10 10 RUSSELL 74 50 73 53 / 10 10 0 10 GREAT BEND 78 51 74 54 / 10 10 10 10 SALINA 83 52 74 53 / 20 10 0 10 MCPHERSON 86 53 74 53 / 20 10 10 10 COFFEYVILLE 89 58 74 56 / 60 70 20 10 CHANUTE 88 55 74 54 / 60 70 10 10 IOLA 87 54 73 53 / 60 70 10 10 PARSONS-KPPF 90 56 74 55 / 60 70 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 18, 7:32 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 732 AM CDT FRI SEP 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 732 AM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL AND SOUTHEAST KANSAS THIS MORNING. THE STRONGER STORMS MAY PRODUCE 50 TO 60 MPH WINDS AND SMALL HAIL. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT ACROSS SOUTHEAST KANSAS...MAINLY EAST OF THE TURNPIKE LATER THIS AFTERNOON. SOME OF THESE STORMS COULD HAVE QUARTER SIZE HAIL AND WINDS TO 60 MPH. THE STORMS AND FRONT ARE EXPECTED TO EXIT THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY...HOWEVER THE RISK FOR ORGANIZED STRONG TO SEVERE STORMS APPEARS LOW AT THIS TIME. THERE WILL BE CHANCES FOR STORMS LATE WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT MAY BE IN THE AREA. CONFIDENCE IS LOW ON THIS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ JMBW/LAWSON
In the hours before
Special weather statement, Sep 18, 9:25 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 925 AM CDT FRI SEP 18 2015 KSZ082-091-092-181500- HARPER KS-KINGMAN KS-SUMNER KS- 925 AM CDT FRI SEP 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... WESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1000 AM CDT * AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HARPER...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HARPER...ARGONIA...NORWICH...DANVILLE...CRYSTAL SPRINGS AND RUNNYMEDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3723 9816 3735 9823 3756 9787 3724 9773 TIME...MOT...LOC 1424Z 251DEG 29KT 3733 9806 RITZMAN
Special weather statement, Sep 18, 9:44 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 944 AM CDT FRI SEP 18 2015 KSZ091-092-181515- HARPER KS-SUMNER KS- 944 AM CDT FRI SEP 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1015 AM CDT * AT 943 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ANTHONY...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BLUFF CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9808 3707 9811 3722 9779 3700 9763 TIME...MOT...LOC 1443Z 251DEG 29KT 3702 9799 RITZMAN
Special weather statement, Sep 18, 10:00 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1000 AM CDT FRI SEP 18 2015 KSZ082-083-091-092-181530- SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS- 1000 AM CDT FRI SEP 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1030 AM CDT * AT 958 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORWICH...OR 8 MILES WEST OF CONWAY SPRINGS...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CONWAY SPRINGS...ARGONIA...NORWICH...VIOLA AND RIVERDALE. LAT...LON 3724 9785 3739 9793 3764 9771 3737 9736 TIME...MOT...LOC 1458Z 240DEG 42KT 3738 9780 RITZMAN
Special weather statement, Sep 18, 10:01 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1001 AM CDT FRI SEP 18 2015 KSZ083-181530- SEDGWICK KS- 1001 AM CDT FRI SEP 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1030 AM CDT * AT 959 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WEST WICHITA...OR NEAR DOWNTOWN WICHITA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...ANDOVER...PARK CITY...VALLEY CENTER...BEL AIRE... GODDARD...MAIZE...COLWICH...DOWNTOWN WICHITA...KECHI... EASTBOROUGH...NORTHEAST WICHITA...WEST WICHITA...EAST WICHITA... MCCONNELL AIR FORCE BASE...WICHITA MID CONTINENT AIRPORT...JABARA AIRPORT AND OAKLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3783 9760 3784 9715 3761 9715 3761 9760 TIME...MOT...LOC 1459Z 263DEG 32KT 3770 9741 RITZMAN
Special weather statement, Sep 18, 10:22 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1022 AM CDT FRI SEP 18 2015
KSZ070-071-095-181545-
WOODSON KS-WILSON KS-GREENWOOD KS-
1022 AM CDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1045 AM CDT
* AT 1019 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
WEST OF NEOSHO FALLS TO NEAR TORONTO...AND MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS...HEAVY RAINFALL...AND WIND GUSTS UP
TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
YATES CENTER...TORONTO...BUFFALO...NEOSHO FALLS...PIQUA...
COYVILLE...CROSS TIMBERS STATE PARK...BATESVILLE...TORONTO LAKE AND
ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3768 9568 3769 9608 3804 9593 3804 9552
3793 9552
TIME...MOT...LOC 1519Z 260DEG 32KT 3804 9575 3776 9593
RITZMANSpecial weather statement, Sep 18, 10:36 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT FRI SEP 18 2015
KSZ052-053-069-181600-
CHASE KS-MARION KS-BUTLER KS-
1036 AM CDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 AM CDT
* AT 1034 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 11 MILES EAST OF
WHITEWATER...MOVING NORTHEAST AT 60 MPH.
HAIL UP TO THE SIZE OF NICKELS...HEAVY RAINFALL...AND WIND GUSTS UP
TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHITEWATER...FLORENCE...POTWIN...ELBING...BURNS...CASSODAY...CEDAR
POINT...WONSEVU AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3801 9715 3809 9715 3839 9691 3807 9652
3776 9709
TIME...MOT...LOC 1534Z 228DEG 50KT 3802 9695
RITZMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:33 AM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| Sep 18, 3:14 AM CDT | Special Weather Statement | ICT | Greenwood | 31 min |
| Sep 18, 3:47 AM CDT | Special Weather Statement | ICT | Woodson | 28 min |
| Sep 18, 4:11 AM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Sep 18, 5:41 AM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Sep 18, 6:01 AM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Sep 18, 6:15 AM CDT | Special Weather Statement | ICT | Butler | 45 min |
| Sep 18, 6:36 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 24 min |
| Sep 18, 6:56 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 34 min |
| Sep 18, 7:29 AM CDT | Special Weather Statement | ICT | Greenwood | 46 min |
| Sep 18, 8:11 AM CDT | Special Weather Statement | ICT | Elk, Greenwood, Wilson, Woodson | 49 min |
| Sep 18, 8:59 AM CDT | Areal Flood Warning | ICT | Greenwood, Woodson | 3 hr |
| Sep 18, 9:25 AM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Sep 18, 9:44 AM CDT | Special Weather Statement | ICT | Harper | 31 min |
| Sep 18, 10:00 AM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Sep 18, 10:01 AM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Sep 18, 10:22 AM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Sep 18, 10:36 AM CDT | Special Weather Statement | ICT | Chase | 24 min |
| Sep 18, 11:06 AM CDT | Special Weather Statement | ICT | Butler | 24 min |
| Sep 18, 5:30 PM CDT | Special Weather Statement | ICT | Cowley | 45 min |
| Sep 18, 5:38 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 30 min |
| Sep 18, 6:10 PM CDT | Special Weather Statement | ICT | Cowley | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.